Jump to content
Important Survey - Please Participate ×

Nausea


[Tr...]

Recommended Posts

Hi,

 

I wake up around 4 am to nausea and often stomach pain. And feel really sick. Never had to vomit yet. Had it checked: it showed no ulcers or cancer,  but the valve of the Esophagus to the stomach doesn't close completely. Can take a pill when needed. No acid reflux,  but I do get a burning feeling in my chest at times.

This nausea has been happening ever since I started to taper off Diazepam in January of last year, and is getting worse.

I drink ginger tea in the morning,  which slowly makes it go away.

Does anyone else have this nausea and do think it's related to benzo and / or withdrawal?  Did yours get better or worse?

What do you do to make it go away?

Thanks.

Link to comment
Share on other sites

Hi Trochsetter,

 

Digestive issues are really common in withdrawal.  Take a look at Ch III in The Ashton Manual where Dr. Ashton talks about digestive problems:

 

"Digestive problems. Some people have no problems at all with their digestive systems during or after withdrawal, and may even notice that they are enjoying their food more. Others, perhaps more prone constitutionally, may complain of a range of symptoms associated with "irritable bowel syndrome" (IBS). These can include nausea, vomiting, diarrhoea, constipation, abdominal pain, flatulence, gaseous distension and heartburn. Quite a few have found these symptoms so uncomfortable that they have undergone hospital gastrointestinal investigations, but usually no abnormality is found. The symptoms may be partly due to overactivity in the autonomic nervous system, which controls the motility and secretions of the gut and is very reactive to stress, including the stress of benzodiazepine withdrawal. In addition, there are benzodiazepine receptors in the gut. It is not clear what the functions of these receptors are or how they are affected by benzodiazepines or benzodiazepine withdrawal, but alterations in these receptors may play some part in increasing gut irritability.

 

Considerable loss of weight (8-10lb or more) sometimes occurs in withdrawal. This may be due to a rebound effect on appetite, since benzodiazepines have been shown to increase appetite in animals. On the other hand, some people gain weight in withdrawal. In any case, weight changes are not severe enough to worry about and normal weight is soon regained after withdrawal. A few people have difficulty in swallowing food - the throat seems to tighten up especially if eating in company. This is usually a sign of anxiety and is well-known in anxiety states. Practising relaxation, eating alone, taking small well chewed mouthfuls with sips of liquid and not hurrying make things easier and the symptom settles as anxiety levels decline."

 

Many of us have ongoing digestive issues in withdrawal including reflux which as I understand it can manifest as a burning feeling in the chest.  I understand you don't think it's reflux though.  In any case it may make sense to alter your diet to at least temporarily eliminate foods that exacerbate your discomfort.  Tea and coffee, spices, garlic, onions, tomatoes etc. are all possible culprits you may want to think about.  Glad ginger tea is so effective for you!  My own issues have started to improve - perhaps because of measures I've taken but just as likely it may be the natural healing process at work as I recover from benzos.  Hard to know exactly why but we need to do what we can to give ourselves the best chance of healing.

 

Hope you feel better soon!

 

Brighterday

Link to comment
Share on other sites

Thank you,

 

Sadly today ginger tea doesn't help. After I had lunch the nausea was gone for about half an hour. Then it was back. Still have it now.

Having IBS I already threw out all the food stuff you mentioned. So that's not the reason for my discomfort,  to use an understatement...

But I read this morning, carbohydrates can give more nausea,  and one should eat more protein. I' ll have a try in that direction.

But this ongoing nausea is wearing me out completely. Ahhh.

Link to comment
Share on other sites

Nausea is horrible. Mine is not like yours but I do get it in weird waves. i think I honestly tolerate other ax's better - hate the nausea!

to give you hope in regards to digestion..I had bad IBS for months and am now basically "normal". I too have eliminated a lot from my diet - but I know I'm healthier for it.

Best of luck with it...keep us posted if you find the protein works!

Link to comment
Share on other sites

Hi,

 

Nausea still bad. Not always,  but at least 6 out of every 7 days.

Protein works? No idea, to be honest. Sometimes even a sip of water makes me feel nauseous...

 

Taking a pill for it now.  Should make it better in 4 days max.

Have to wait and see.

 

Good luck.

Link to comment
Share on other sites

Hi,

 

I have been taking  a PPI  (Pantoprazol) and had no stomach pain or nausea this morning! What a different start to the day!

Hope it may continue to get better.

 

Stay save.

Link to comment
Share on other sites

Hi,

 

I have been taking  a PPI  (Pantoprazol) ad had no stomach pain or nausea this morning! What a different start to the day!

Hope it may continue to get better.

 

Stay save.

 

That's great Trochsetter!

Link to comment
Share on other sites

Thanks. 

 

Didn't get any nausea today, but at 3 pm I got abdominal crampings. Probably IBS.  Went to bed for an hour and a half. Thankfully the pain is gone now.

 

Take care.

Link to comment
Share on other sites

Hi,

 

I stopped taking PPI.  I got extremely tired. 

Yesterday was a horrible day.

Blaming it on those pills. Notice it a while back too.

 

Not much stomach pain and nausea this morning. But having that hallo feeling in my stomach most of the time. Ughhh.

Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...